Facebook Pixel

Could I be pregnant.?

By September 13, 2016 - 7:42am
Rate This

If so it's no problem, because that's what we are trying for. My cycle is 25 days long, and my period usually last 3 1/2 days.( it stops in the middle of the 4th day.) It's usually like clock work, but my period came 2 days late and lasted for 2 days, then stopped for 2 days. And now I'm spotting a darker colored discharge.
If I'm not pregnant, what could be the cause.? I'm completely baffled by the situation.

Add a Comment3 Comments


Hello Looking for answers,

Welcome to the EmpowHER community. Thank you for reaching out to us for some insight to this recent and baffling change in your period.

Since you are trying to conceive, I am assuming you have had unprotected intercourse since your last menstrual period.

Estrogen is the all-important hormone required to create the endometrium each month. If you do not produce a certain amount of estrogen, that lining won't be very thick and, when it is shed, "bleeding tends to be scant and for fewer days,” says Maria Arias, MD, a gynecologist at Atlanta Women's Specialists in Georgia.

Looking for answers, would there be any reason why you would have a lower estrogen level? How old are you? Are you taking any prescribed or over the counter medications?

If it has been at least six to 12 days since you last had unprotected intercourse, take an early response pregnancy test. For the most accurate result, test in the morning. Use the urine when you first wake up and use the bathroom.

Testing is a good start, then you could reach out to your gynecologist. Let us know what happens.

Good luck,

September 13, 2016 - 8:09am
(reply to Maryann Gromisch RN)

Yes we had unprotected sex twice in the week before I started my period. And then once more about 2 days ago, at the time I thought my period was gone, until I started seeing the spotting the next morning. Which it doesn't happen often, mostly around the time I have to pee and when I'm laying in bed.
I do not know what causes a low estrogen level, so I'm unsure on that answer. I am 21 years old. And I do not take medications, except for these last 2 months I've taken midol for my cramps. Which ive taken an excessive ammount, because it doesnt last very long and within an hour or two im in excrusiating pain again. I have never had an issue with menstrul cramps, until the past 2 months.
As for the pregnancy test, I had taken one the morning after I was late, but it was negative. So I will wait 10 more days and take another, and see the results. That way it will be 12 days after the last time of unprotected intercourse.

September 13, 2016 - 9:03am
Guide (reply to Looking for answers)

Hi Looking for answers,

Midol should have no effect on lower your estrogen levels and you are far too young for perimenopause to be a reason.

You have tested properly.

Again, it may be time to reach out to your gynecologist.


September 13, 2016 - 9:10am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!